I'm very concerened with my boyfriends ankle, he has this clotting around his ankle and further up his leg... what can be causeing this and is there anything he can take over the counter?
28 Jan 2012
Your boyfriend needs to see a doctor, preferably a hematologist very soon. Whether he has DVTs or superficial thrombophlebitis he should be concerned. Superficial thrombophlebitis can be an indication of abdominal cancers (such as pancreatic cancer), Deep vein thrombosis, Factor V Leiden, Prothrombin gene mutation, or Thromboangiitis obliterans. Other rare disorders associated with this condition include Antithrombin III (AT-III), Protein C and Protein S deficiencies.
If it is just thrombophlebitis then his doctor will probably recommend to him to get support stockings and elevation of the affected extremity to help reduce discomfort and swelling. A warm compress to the area may also be helpful. Medications to treat superficial thrombophlebitis may include: Nonsteroidal anti-inflammatory drugs (NSAIDs) to reduce inflammation and painkillers. Hope this helps and your boyfriend sees a hematologist very soon.
27 Jan 2012
Thrombosis frequently occurs in the arms and legs
There are 2 main types of thrombosis:
1.superficial thrombophlebitis(happens in vessels just beneath the skin's surface. Symptoms include venous pain. Surrounding tissue may be painful, reddish, warm and tender to the touch.Because of injury to the area
2.deep vein thrombosis (DVT)(in which a clot in a deep vein of the leg breaks free and travels to the heart and lungs. Symptoms of DVT include swelling to the area, pain, cramping and tenderness)
If He has DVT symptoms,Plz see health care provider immediately.because superficial thrombophlebitis is not dangerous but DVT is life-threatening.
31 Jan 2013
I've had a blood clot in my ankle and the best way to describe the feeling is its like you twisted or broke your ankle and can barely walk on it. I didn't have much sweeling right away, and no heat,burning sensation... So I didn't think it was a clot, and neither did the doctors. Come to find out with ultrasound, that indeed it was a clot. They put me a Coumadin for 3 months. This happened in December 2011 and I still get pain in ankle once and awhile (like I sprained it again and I go straight to doctor and they check area again for me. I did after my c-section in march of 2011, find out that I have factor five Leiden ( basically more pron to blood clots). So everyone, just trust your gut. I've also had some blood tests done to see if my numbers where off indicating a blood clot and they came back negative, so doctor wasn't even going to have my leg ultra sound for blood clot. I insisted and wouldn't leave before I got ultrasound.
I told the ultrasound tech, that it wasn't in my leg, but in ankle. So after she did the whole leg first, I showed her exactly where on my ankle, where it hurt and she was SHOCKED. She said most people don't get them in ankle and she would of never checked there, if it wasn't for me telling her to ( and plus she Knew blood test came back negative, so she didnt think i had one either) Crazy. Sure enough, blood clot. Trust your gut everyone, and don't leave if you know something doesn't feel right. Good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... been spotting ever since? Very dark blood with clotting. This has never happened before?
1 answer • 28 May 2010
1 answer • 6 Aug 2010
I take amlodipine 10 mg tab camb,1 tablet a day.I have severe swelling in my feet ankles & going up my calves,the dr. said that the amlodipine ...
4 answers • 25 Aug 2011
What is the difference between Celexa and Zoloft in treating Depression/Anxiety. And is either more?
... likely to increase blood clotting disorders? My husband died last year from a hypocoagulative state (blood Clots) and My daughter needs to be ...
1 answer • 13 Apr 2012
My dentist performed surgery on my mouth and was concerned that my blood is clotting much faster than it should be. I've had or am still having ...
1 answer • 10 Sep 2014